News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: IUD-induced cystic acne?


 SpeakingWaters - Mon Nov 02, 2009 10:47 pm

Please help! I had an IUD (Mirena) placed after my son was born (august of 2007) and since then I have had HORRIBLE acne problems. The pattern of breakouts is completely random, and it can last a few days or several weeks (and by this I mean the same blemishes will not clear for weeks!) Sometimes I get one or two, and sometimes I get a face full of gross, painful bumps. They make the muscles in my face ache (I've been told this is because of toxins) and are starting to scar my face. It has gotten to the point where I may even lose my job- I am a model and my agency may drop me if this does not clear as it is making me extremely unpredictable for accepting assignments.

My OB/GYN swears up and down that there is no way this can be related to Mirena, but I did not have this issue before I received the IUD. Nothing is helping clear my face and keep it clear. Does anyone have any suggestions?
 Dr.M.jagesh kamath - Thu Nov 12, 2009 9:49 am

User avatar Hello,Mirena is a levonorgesterol IUD and releases the hormone progesterone.The hormone releasing IUD can induce amenorrhea,acne,and depression in rare instances which may peak in 3 months and then decline.This system is considered as a good and effective contraceptive system by many authors in research studies.As of now there are no references to connect with cystic acne.Do get reviewed by your doctor from time to time.It could well be an acne unrelated to the IUD.Do consult a dermatologist.Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here